Alert archive / Iowa / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 60, NWS Quad Cities, IA

May 10, 20174 counties in Iowa

NWS Quad Cities, IA issued this severe thunderstorm warning at May 10, 2017, 3:35 PM CDT for 4 counties in Iowa. It was in force for 55 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 10, 2017, 3:35 PM CDT (20:35 UTC)
Expired
May 10, 2017, 4:30 PM CDT
In force
55 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Des Moines County, IA, Henry County, IA, Lee County, IA, Van Buren County, IA

The radar

The Quad Cities radar (KDVN), 124 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 10, 4:06 PM CDTHAIL 0.25St. Paul, IA
May 10, 4:08 PM CDTHAIL 0.251 Ese New London, IA
May 10, 4:13 PM CDTHAIL 13 Ssw New London, IA
May 10, 4:15 PM CDTTSTM WND DMGMiddletown, IASEVERAL LARGE TREE BRANCHES DOWN IN TOWN. TIME ESTIMATED FROM RADAR DATA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 38 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 10, 12:59 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 8.6 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2017-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2017-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1131 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

387 
WUUS53 KDVN 102035
SVRDVN
IAC057-087-111-177-102130-
/O.NEW.KDVN.SV.W.0060.170510T2035Z-170510T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
335 PM CDT WED MAY 10 2017

The National Weather Service in the Quad Cities has issued a

* Severe Thunderstorm Warning for...
  Southern Henry County in southeastern Iowa...
  Des Moines County in southeastern Iowa...
  Eastern Van Buren County in southeastern Iowa...
  Lee County in southeastern Iowa...

* Until 430 PM CDT

* At 334 PM CDT, a severe thunderstorm was located over Hillsboro, or
  12 miles southwest of Mount Pleasant, moving east at 30 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Burlington, Fort Madison, Mount Pleasant, Nauvoo, West Burlington,
  New London, West Point, Danville, Donnellson, Bonaparte, Salem,
  Middletown, Hillsboro, Franklin, St. Paul, Pilot Grove,
  Bentonsport/Vernon, Iowa Army Ammunition Plant, Lowell and Denmark.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.

This thunderstorm is capable of producing all types of severe weather
including extremely large hail, destructive straight line winds and
tornadoes. Move quickly to a safe shelter such as an interior room, a
bathroom, closet or basement.

&&

LAT...LON 4072 9187 4090 9177 4090 9172 4096 9172
      4095 9105 4056 9139
TIME...MOT...LOC 2034Z 270DEG 27KT 4084 9172 

HAIL...1.00IN
WIND...60MPH
 
$$

ERVIN
5 follow-up statements
801 
WWUS53 KDVN 102053
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
353 PM CDT WED MAY 10 2017

IAC057-087-111-177-102130-
/O.CON.KDVN.SV.W.0060.000000T0000Z-170510T2130Z/
Henry IA-Des Moines IA-Van Buren IA-Lee IA-
353 PM CDT WED MAY 10 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR SOUTHERN HENRY...SOUTHWESTERN DES MOINES...EAST CENTRAL VAN BUREN
AND NORTHWESTERN LEE COUNTIES...

At 352 PM CDT, a severe thunderstorm was located near Salem, or 8
miles south of Mount Pleasant, moving east at 30 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Burlington, Fort Madison, Mount Pleasant, Nauvoo, West Burlington,
New London, West Point, Danville, Donnellson, Bonaparte, Salem,
Middletown, Hillsboro, Franklin, St. Paul, Pilot Grove,
Bentonsport/Vernon, Iowa Army Ammunition Plant, Lowell and Denmark.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.

This thunderstorm is capable of producing all types of severe weather
including extremely large hail, destructive straight line winds and
tornadoes. Move quickly to a safe shelter, such as an interior room,
a bathroom or closet or basement.

&&

LAT...LON 4072 9187 4086 9173 4089 9166 4096 9161
      4095 9105 4056 9139
TIME...MOT...LOC 2052Z 270DEG 27KT 4084 9153 

HAIL...1.00IN
WIND...60MPH
 
$$

ERVIN
680 
WWUS53 KDVN 102101
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
401 PM CDT WED MAY 10 2017

IAC057-087-111-177-102130-
/O.CON.KDVN.SV.W.0060.000000T0000Z-170510T2130Z/
Henry IA-Des Moines IA-Van Buren IA-Lee IA-
401 PM CDT WED MAY 10 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR SOUTHERN HENRY...SOUTHWESTERN DES MOINES...EAST CENTRAL VAN BUREN
AND NORTHWESTERN LEE COUNTIES...

At 401 PM CDT, severe thunderstorms were located along a line
extending from near New London to 6 miles northeast of Bonaparte,
moving east at 25 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Burlington, Fort Madison, Mount Pleasant, Nauvoo, West Burlington,
New London, West Point, Danville, Donnellson, Bonaparte, Salem,
Middletown, Hillsboro, Franklin, St. Paul, Pilot Grove,
Bentonsport/Vernon, Iowa Army Ammunition Plant, Lowell and Denmark.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.

These thunderstorms are capable of producing all types of severe
weather including extremely large hail, destructive straight line
winds and tornadoes. Move quickly to a safe shelter, such as an
interior room, a bathroom or closet or basement.

&&

LAT...LON 4072 9187 4086 9173 4089 9166 4096 9161
      4095 9105 4056 9139
TIME...MOT...LOC 2101Z 270DEG 23KT 4093 9148 4074 9169 

HAIL...1.00IN
WIND...60MPH
 
$$

ERVIN
926 
WWUS53 KDVN 102107
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
407 PM CDT WED MAY 10 2017

IAC177-102116-
/O.CAN.KDVN.SV.W.0060.000000T0000Z-170510T2130Z/
Van Buren IA-
407 PM CDT WED MAY 10 2017

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL VAN BUREN COUNTY
IS CANCELLED...

The storms which prompted the warning have moved out of
the warned area. Therefore, the warning has been cancelled.

A severe thunderstorm watch remains in effect until 800 PM CDT for
west central Illinois...and southeastern Iowa.

LAT...LON 4069 9171 4082 9168 4090 9156 4096 9148
      4095 9105 4056 9139
TIME...MOT...LOC 2106Z 270DEG 30KT 4092 9140 4073 9161 

$$

IAC057-087-111-102130-
/O.CON.KDVN.SV.W.0060.000000T0000Z-170510T2130Z/
Henry IA-Des Moines IA-Lee IA-
407 PM CDT WED MAY 10 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR SOUTHEASTERN HENRY...SOUTHWESTERN DES MOINES AND NORTHWESTERN LEE
COUNTIES...

At 406 PM CDT, severe thunderstorms were located along a line
extending from New London to near Pilot Grove, moving east at 35 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Burlington, Fort Madison, Nauvoo, West Burlington, New London, West
Point, Danville, Donnellson, Salem, Middletown, Franklin, St. Paul,
Pilot Grove, Iowa Army Ammunition Plant, Lowell, Denmark, Houghton,
Geode State Park, Welter Recreation Area and Lee County Fairgrounds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.

These thunderstorms are capable of producing all types of severe
weather including extremely large hail, destructive straight line
winds and tornadoes. Move quickly to a safe shelter, such as an
interior room, a bathroom or closet or basement.

&&

LAT...LON 4069 9171 4082 9168 4090 9156 4096 9148
      4095 9105 4056 9139
TIME...MOT...LOC 2106Z 270DEG 30KT 4092 9140 4073 9161 

HAIL...1.00IN
WIND...60MPH
 
$$

ERVIN
047 
WWUS53 KDVN 102115
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
415 PM CDT WED MAY 10 2017

IAC057-087-111-102130-
/O.CON.KDVN.SV.W.0060.000000T0000Z-170510T2130Z/
Henry IA-Des Moines IA-Lee IA-
415 PM CDT WED MAY 10 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR SOUTHEASTERN HENRY...DES MOINES AND NORTH CENTRAL
LEE COUNTIES...

At 415 PM CDT, severe thunderstorms were located along a line
extending from near Danville to near Pilot Grove, moving east at 30
mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Burlington, Fort Madison, Nauvoo, West Burlington, New London, West
Point, Danville, Middletown, St. Paul, Pilot Grove, Iowa Army
Ammunition Plant, Lowell, Denmark, Geode State Park, Welter
Recreation Area, Sawyer, Big Hollow Recreation Area, Stephenson Park,
Beaverdale and Pollmiller Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.

&&

LAT...LON 4073 9157 4079 9159 4088 9148 4096 9140
      4095 9105 4056 9139
TIME...MOT...LOC 2115Z 270DEG 27KT 4092 9132 4073 9153 

HAIL...1.00IN
WIND...60MPH
 
$$

ERVIN
580 
WWUS53 KDVN 102126
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
426 PM CDT WED MAY 10 2017

IAC057-087-111-102135-
/O.EXP.KDVN.SV.W.0060.000000T0000Z-170510T2130Z/
Henry IA-Des Moines IA-Lee IA-
426 PM CDT WED MAY 10 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HENRY...
SOUTHWESTERN DES MOINES AND NORTH CENTRAL LEE COUNTIES WILL EXPIRE AT
430 PM CDT...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However heavy rain
is still possible with these thunderstorms.

A severe thunderstorm watch remains in effect until 800 PM CDT for
west central Illinois...and southeastern Iowa.

LAT...LON 4073 9157 4079 9159 4088 9148 4096 9140
      4095 9105 4056 9139
TIME...MOT...LOC 2125Z 270DEG 27KT 4092 9127 4073 9148 

$$

ERVIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 3:09 PM CDT, 26 minutes earlier.

Area forecast discussion, May 10, 3:09 PM CDT, 26 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
309 PM CDT Wed May 10 2017

.SYNOPSIS...
Issued at 305 PM CDT Wed May 10 2017

Severe weather event underway with Severe Thunderstorm Watch
#203 generally along and south of I80 through 8 PM CDT. Latest sfc
analysis suggests the main warm front located from near Fairfield
IA, to Burlington, and to south of Monmouth in west central IL. LLVL
CAPE and baroclinicity gradients draped from west-to-east acrs the
southern third of the DVN CWA and highway for enhanced convective
swaths through early evening. Then drier pattern for end of the week
into the weekend, with a warm up on the way as the weekend progresses.
Then the latest run medium range models still advertising a
warmer, more summer like pattern next week with the convective
storm track laying out in or near the DVN CWA at times.

&&

.SHORT TERM...(This Evening through Thursday)
ISSUED AT 305 PM CDT Wed May 10 2017

Tonight...As mentioned above, severe event ongoing generally along
and especially south of I80 in more favorable shear  combined with
adequate thermodynamics. Some impressive 0-3KM SRH values currently
migrating out of south central IA into southeastern IA combined with
1000-2000 J/KG CAPES. Locally heavy rainfall of 1-2 inches and flash
flooding also a possibility. Then several of the latest HiRes
solutions/CAM's continue with their trends of progressing most of
the organized convection east and southeast of the DVN CWA by 00z-
01z. Just lingering light showers and lowering cloud bases behind
this activity acrs much of the CWA overnight. Many of the models also
have trended further south acrs MO with main cold front and wake
llvl cool pool that the nocturnal LLJ will impinge on. Thus this
heavier overnight convection and heavy rain/flooding threat may lay
out ideally south of our area of concern acrs central MO. Locally
more in the way of post-frontal cooling north-northeast sfc flow,
clouds and lingering pockets of lighter rain or showers.

Thursday...With more progressive southward surge of the main front
and boundary layer northerly flow push, there may not be much in the
way of lingering overrunning showers even in the southern CWA after
mid morning. Lingering elevated thunder threat also appears to be
shifting to the south. Fcst highs banking on some thinning of the
overcast especially along and north of I80.

.LONG TERM...(Thursday Night through next Wednesday)
ISSUED AT 305 PM CDT Wed May 10 2017

After an active Wednesday into early Thursday, look for mainly
quiet weather heading into the weekend.

Thursday night through Tuesday...After the upper level trough and
cold front move through the region Thursday, expect upper level
ridging and surface high pressure to gradually build across the
middle Mississippi River Valley beginning on Friday. On Saturday
morning, the GFS, NAM and Canadian are trying to hint at some
light sprinkles or rain showers across the far east CWA as a jet
streak rounds the back of the upper level trough. However,
moisture appears to lack consistency at all levels, so will
likely only end up with cloud cover. Nonetheless, expect mostly
sunny skies through the weekend and early next week, with high
temperatures gradually warming into the upper 70s and lower 80s as
winds become southerly and upper level heights increase.

Tuesday on...Models begin to diverge on possible scenarios
beginning in this period. Consistency does exist, however, on
things becoming active as series of upper level shortwaves and
troughs impact our region beginning Tuesday. At this time, the
potential does exist for showers and thunderstorm development as
there is indication of decent Gulf moisture transport and decent
buoyancy. It's too early for talk of severe weather, but this
potential will need to be monitored in the coming days.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday Afternoon)
ISSUED AT 1239 PM CDT Wed May 10 2017

Busy aviation forecast as thunderstorms will affect many of the
sites in the next six hours, some of these storms will be severe
with damaging winds, hail and tornadoes all possible. IFR cigs and
even some vsbys are possible in the heavier rain. After the
convective weather, expect a wind shift, slightly cooler temps and
with it, the chance for MVFR and possibly IFR cigs.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

SYNOPSIS...Gibbs/12
SHORT TERM...Gibbs/12
LONG TERM...12/Speck
AVIATION...Gibbs
Hazardous weather outlook, May 10, 4:55 AM CDT, 10 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
455 AM CDT Wed May 10 2017

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-111000-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
455 AM CDT Wed May 10 2017

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...TODAY AND TONIGHT

Severe thunderstorms are possible across much of the outlook area
this afternoon and evening. The Storm Prediction Center has a
placed a slight risk over the area roughly south of a line from
Independence Iowa to Freeport Illinois.

Scattered thunderstorms will move through eastern Iowa and
northwest Illinois this morning. These are not expected to be
severe, but may produce locally heavy downpours, frequent
lightning and small hail.

Thunderstorms are expected to redevelop this afternoon and
continue into this evening. Some of these may be severe, with a
threat of large hail, damaging winds and a few tornadoes. The
initial severe weather threat will be associated with supercell
thunderstorms over eastern Iowa and northwest Illinois after 2
pm. These will be closely linked to the location of a warm front,
which remains uncertain at this time.

From late afternoon into the evening, more widespread coverage of
thunderstorms is expected ahead of an advancing cold front. In
addition to the continued potential for severe weather, these
storms may also produce locally heavy rainfall and a threat of
flash flooding.

Area rivers are experiencing flooding. Please see the
latest Flood Statements and Flood Warnings for details.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon and evening.

Sheets

In the hours before

Local storm report, May 10, 2:38 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
238 PM CDT WED MAY 10 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0227 PM     HAIL             2 SSW BIRMINGHAM        40.86N 91.96W
05/10/2017  M1.00 INCH       VAN BUREN          IA   TRAINED SPOTTER

            DELAYED REPORT, TIME ESTIMATED

&&

PETERS
Local storm report, May 10, 2:50 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
250 PM CDT WED MAY 10 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     FUNNEL CLOUD     1 NW HILLSBORO          40.85N 91.73W
05/10/2017                   VAN BUREN          IA   TRAINED SPOTTER

            BRIEF FUNNEL 15 TO 30 SECONDS LONG.

&&

GROSS
Local storm report, May 10, 3:01 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
301 PM CDT WED MAY 10 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0254 PM     TORNADO          1 N SALEM               40.87N 91.62W
05/10/2017                   HENRY              IA   TRAINED SPOTTER

            WAS BRIEFLY ON THE GROUND AS A ROPE, TORNADO HAS LIFTED.

&&

PETERS
Local storm report, May 10, 3:02 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
302 PM CDT WED MAY 10 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0259 PM     TORNADO          W SALEM                 40.85N 91.62W
05/10/2017                   HENRY              IA   TRAINED SPOTTER

            TOUCHDOWN FOR ABOUT 3 MINUTES WEST OF SALEM 1 TO 2 MILES
            MOVING EAST. LIFTED BEFORE REACHING THE TOWN OF SALEM.

&&

BILLN
Local storm report, May 10, 3:17 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
317 PM CDT WED MAY 10 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     HAIL             2 SSW BIRMINGHAM        40.86N 91.96W
05/10/2017  M0.88 INCH       VAN BUREN          IA   TRAINED SPOTTER

&&

PETERS
Local storm report, May 10, 3:18 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
318 PM CDT WED MAY 10 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0316 PM     TSTM WND GST     1 SW BIRMINGHAM         40.87N 91.96W
05/10/2017  E60 MPH          VAN BUREN          IA   TRAINED SPOTTER

            MAX GUSTS TO 60 MPH.

&&

BILLN

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 9:17 AM CDTSpecial Weather StatementDVNWashington28 min
May 10, 1:47 PM CDTSevere Thunderstorm WarningDVNJefferson, Van Buren43 min
May 10, 2:34 PM CDTTornado WarningDVNHenry, Jefferson, Van Buren56 min
May 10, 2:48 PM CDTSevere Thunderstorm WarningDVNJefferson, Van Buren42 min
May 10, 2:52 PM CDTSevere Thunderstorm WarningDVNJefferson, Van Buren7 min
May 10, 3:13 PM CDTSevere Thunderstorm WarningDVNJefferson, Van Buren33 min
May 10, 3:22 PM CDTTornado WarningDVNDes Moines, Henry53 min
May 10, 3:50 PM CDTTornado WarningDVNDes Moines40 min
May 10, 3:56 PM CDTTornado WarningDVNDes Moines23 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.